High Wind, Garza
- When
- April 5, 6:00 PM CST
- Where
- Garza forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 2:40 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT TUE APR 5 2005
.SHORT TERM...
UPPER LOW LOCATED OVER THE KS/OK STATELINE NEAR MEDICINE LODGE AND
WOODWARD MOVING SLOWLY EWD. WRAP-AROUND MOISTURE NOW OVER ALL OF THE
FA AND SHOULD REMAIN IN PLACE MUCH OF THE EVENING BEFORE SLOWLY
DISSIPATING WEST TO EAST OVERNIGHT. PRECIP MECHANISMS NEARLY
NONEXISTENT WITH SOME SPRINKLES NOTED ON RADAR ACROSS THE NWRN ZONES
BUT NOT WORTH MENTION IN FCST. OF MORE CONCERN IS THUNDER
DEVELOPMENT ASSOCIATED WITH THE COLD CORE OF THE UPPER LOW OVER THE
NERN PANHANDLE AND NWRN OKLAHOMA. THUNDER SHOULD MOVE SEWD TOWARD
THE NERN FA THIS EVENING BUT THINK THAT BY THE TIME IT APPROACHES
OUR FA IT WILL LOSE MUCH OF THE INSTABILITY WITH THE SETTING SUN.
PUT 10-14 PCT IN GRIDS FOR THAT AREA BUT NEXT SHIFT WILL WATCH
CAREFULLY. WIND MACHINE CONTINUES TO BE CRANKED UP THIS AFTERNOON AS
GRADIENT REMAINS TIGHT. ABOUT HALF OF THE WEST TEXAS MESONET
STATIONS SHOWING WIND ADVISORY AND SINCE DO NOT EXPECT MUCH DECREASE
IN THE WIND SPEEDS UNTIL AFTER 00Z WILL CONTINUE WITH ONGOING WIND
ADVISORY BUT NOT EXTEND IT BEYOND 00Z. /ON A SIDE NOTE...IT WAS NICE
TO HAVE VERY LITTLE DUST KICKED UP WITH THE STRONG WINDS. AMAZING
WHAT SOME MOISTURE AND EXTRA VEGETATION WILL DO./ WINDS SHOULD
REMAIN UP MOST OF THE NIGHT AND THEN SURGE AGAIN WEDNESDAY MORNING.
MAY BE NEAR ADVISORY CRITERIA EARLY WEDNESDAY AGAIN AS MODELS ARE
SHOWING 40-50KT JET OVERHEAD AT ABOUT 12Z WHICH WILL GET QUICKLY
MIXED DOWNWARD. FORMATTERS WILL LIKELY DROP OUT 25-35 MPH WITH GUSTS
WORDING. TEMPS TONIGHT ARE TRICKY MAINLY BECAUSE IF WINDS DIMINISH
MORE THAN EXPECTED...EVEN FOR A RATHER BRIEF PERIOD...TEMPS SHOULD
DROP QUICKLY. WILL TREND TOWARD WARMER GUIDANCE ATTM...BUT AGAIN
SOMETHING TO WATCH THIS EVENING.
.LONG TERM...
UPPER LOW LOCATED NEAR ARKANSAS WEDNESDAY EVENING WILL CONTINUE TO
MOVE OFF TO THE EAST. LARGE AMPLITUDE RIDGE WILL BUILD ACROSS THE
AREA THURSDAY AND EARLY FRIDAY BEFORE NEXT UPPER LEVEL STORM
SYSTEM...WORKING INLAND THROUGH THE INTER-MOUNTAIN
REGION...APPROACHES WTX BY LATE FRI.
FLOW BACKS AHEAD OF THE SYSTEM...30+ KT 850MB SOUTHEASTERLY JET
SHOULD DEVELOP FRI NITE ALLOWING LOW-LVL MOISTURE TO BRIEFLY WORK
BACK INTO THE SPLNS. 50 DEGREE DEWPOINTS AS FAR WEST AS THE EDGE OF
THE CAPROCK SAT MORN BEFORE WINDS BEGIN TO VEER TO THE SW WITH
SHORTWAVE PASSING TO OUR NORTH.
TRENDED PRECIP GRIDS TOWARD GFS SOLUTION WHICH SHOWS MOST OF THE
LOW-LVL MOISTURE BEING SHUNTED EAST BY THE SAT SHTWV....MAIN LOW
TRACKS TOO QUICKLY AND TOO FAR NORTH TO BRING ANY MOISTURE RETURN
BACK INTO THE SPLNS. HOWEVER SOME UNCERTAINTY WITH TYPICAL SPREAD IN
MED-RANGE MODELS/ENSEMBLES. IN PARTICULAR THE ECMWF AND CMC ARE
SLOWER...DEEPER WITH THE 500MB LOW...WHICH MIGHT SIGNAL A BETTER
CHANCE FOR MOISTURE TO REMAIN AND THUS HIGHER POPS. HAVE REMOVED
MENTION OF POPS SUN AND MON IN ZONES FOR NOW BUT RETAINED SILENT
POPS TO ACKNOWLEDGE UNCERTAINTY. HAVE COLD FRONT PASSING THROUGH THE
REGION SUNDAY AS THE MAIN UPPER LOW PASSES OFF TO OUR NORTH.
HAVE ADJUSTED WINDS AND DEWPOINTS ACCORDINGLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 36 63 38 72 / 10 0 0 0
TULIA 40 61 39 71 / 10 0 0 0
PLAINVIEW 41 65 41 72 / 0 0 0 0
LEVELLAND 42 66 42 74 / 0 0 0 0
LUBBOCK 43 67 43 74 / 0 0 0 0
BROWNFIELD 43 68 44 75 / 0 0 0 0
CHILDRESS 47 69 45 73 / 10 0 0 0
SPUR 46 71 46 74 / 0 0 0 0
ASPERMONT 48 69 47 74 / 0 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES...BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALE...HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...
LYNN...MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...AND
YOAKUM.
&&
07/23/14/33HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT TUE APR 5 2005 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1115 AM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES TODAY. SUSTAINED WINDS FROM 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR ACROSS THE SOUTH PLAINS...ROLLING PLAINS...AND SOUTHERN TEXAS PANHANDLE. A WIND ADVISORY HAS BEEN ISSUED FOR THE REGION THROUGH 7 PM. ADDITIONALLY...HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO A HIGH DANGER OF WILDFIRES. A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MC
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445910.